Skip to content
Includes Expert Content
Medroxyprogesterone
avatar
caracecilia posted:
Hi! So I have a question out there for anyone who may have any advice for me. My husband and I are trying ttc our 2nd child. I was on bc before my daughter and after my daughter was born. I became pregnant with my daughter the second month off bc. I have been off bc now for 4 months, and my periods have become very irregular (they have been regular all my life up until now). My last period was 6 weeks ago, and I received a blood test to ensure I was not pregant, but I did ovulate. My doc prescribed me medroxyprogesterone to jump start my period, but I am a little weary on taking it. I have read that it is still possible to ovulate and not have a period, but I am nervous about just waiting too. Has anyone had any experience with this medicine? I know that it is extremely dangerious to take if preganant or if you become pregnant on it. Any suggestions?
Reply
 
avatar
Joel Bernstien, MD responded:
Good question. Throughout a woman's life her periods may become irregular for a variety of reasons. I think it is great your doctor checked a pregnancy test and a test for ovulation. If you indeed ovulated then you should have had a sponaneous period. My guess is that the timing of the ovulation test may not have been perfect. But either way is not a big deal. Regarding the medroxyprogesterone (brand name is Provera), it is safe. Even if you are pregnant it is safe. It is just progeterone and in micro doses compared to what your body will make when pregnant. If you doc wants to do that to help "reset" things there is nothing wrong with that.

Good luck!
 
avatar
neshaakayy replied to Joel Bernstien, MD's response:
to was prescribed the medroxyprogesterone for 10 days and am trying to conceive my periods in past have been lasting more than ten days and was told the meds would "reset" my cycle.. how successful is this medication


Featuring Experts

David Walmer, MD, PhD is a reproductive endocrinologist and infertility specialist at Atlantic Reproductive Medicine Specialists . During his 25 year...More

Helpful Tips

STI. Burning sensation after sex wont go after antibiotics? pls help
hi, i had sex with a female and the condom got burst after which i didnt try wearing another one. The same night i felt a burning sensation ... More
Was this Helpful?
0 of 0 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Fertility Center